Lortab Addiction and Signs of Abuse

Do you believe you may be experiencing signs and symptoms of a Lortab addiction? Read more to find out now.

Lortab (hydrocodone bitartrate and acetaminophen) is a narcotic combination medication used to treat and relieve moderate to severe pain. It has been proven to be a high risk substance for dependence and abuse, and in many cases, abusers will likely suffer from a Lortab addiction. While the medication is legally available by prescription, health officials recognize the many risks of taking it, especially if mixed with other narcotics or with alcohol.

Hydrocodone abuse is what – mainly – leads to the Lortab addiction. The hydrocodone bitartrate component, is a powerful analgesic that acts on the central nervous system, biding to the brain’s receptors, blocking the perception of pain.

But, the many extra effects of Hydrocodone, lead to the strong side effects of Lortab. The habit-nature forming of the narcotic is a result of the way the drug acts by affecting the brain and numbing feelings of pain and discomfort, while triggering “pleasurable” feelings or a mild euphoria.

The hidden dangers of Hydrocodone abuse are many, and are actually increased when combined with Acetaminophen, which acts as an enhancer.

Despite the many medical warnings and risks associated with the drug that has not stopped the appearance of a Lortab addiction.

People struggling with a Lortab addiction will often feel some of the same symptoms that come from using Hydrocodone, just in a much stronger way. Some of the side effects of Lortab that are widely known include:

  • Dizziness
  • Lightheadedness
  • Drowsiness
  • Nausea and Vomiting
  • Headaches
  • Mood Swings
  • Blurred Vision
  • Ringing in Ears
  • Anxiety
  • Unclear Thinking

While these are just the “milder” side effects of Lortab addiction, there are many others that could point to the existence of a long-term, chronic abuse problem, and to the possibility of an overdose.

Some of the symptoms that a person may experience if they suffer from a Lortab overdose, include:

  • Low blood pressure
  • Fatigue
  • Small pupils
  • Muscle spasms
  • Upset stomach
  • Lack of energy
  • Weak pulse
  • Slow breathing
  • Confusion
  • Loss of consciousness
  • Coma
  • Muscle spasms

Many of these symptoms arise form Hydrocodone abuse, as the mayor component of this combination drug. In many instances, when a person suffers from a Lortab overdose, they need the professional attention from Poison Control Centers to be able to reverse the effects of the drug.

If you have been able to identify some of the signs and symptoms named above, you may be experiencing the effects of a Lortab addiction or abuse problem. The best way to handle the situation is by talking to your Physician immediately.

Expert help is necessary to put an end to a substance abuse problem. If an addiction is the case, the safest and most effective way to recover is through a comprehensive rehabilitation treatment.

There are many centers and facilities available to provide guidance and support in your efforts to recover. Treatment will most-likely begin with a thorough detoxification process, followed with therapeutic rehab, addiction education, and the development of an aftercare plan.

Because of the strength of the narcotic, a person that goes through treatment will almost always experience withdrawal symptoms. It is of utmost importance to detox under strict medical care, because detox symptoms from opioids can be quite dangerous and can lead to life-threatening conditions of mishandled.

The medical professionals that work on the rehabilitation facilities have the knowledge and expertise to manage withdrawal safely, ensuring that you remain safe and stable. At the end, you will be ready and able to engage in the core of your treatment – Psychotherapy.

The most important thing to remember when battling a substance abuse problem is that the situation does not have to define your life. There is help available and you won’t have to fight alone to regain sobriety.

 

 

 

Sources:

https://www.dea.gov/druginfo/drug_data_sheets/Hydrocodone.pdf

https://medlineplus.gov/druginfo/meds/a601006.html

https://www.drugabuse.gov/publications/drugfacts/prescription-over-counter-medications

If you or a loved one needs help with abuse and/or treatment, please call the WhiteSands Treatment at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.

About the Author

is a proud alumni member of WhiteSands Treatment. After living a life of chaos, destruction and constant let downs, Mark was able to make a complete turnaround that sparked a new way of life. He is serious about his recovery along with helping others. At WhiteSands Treatment, we offer support to you in your homes or when you are out living in your daily lives.